Drug-induced acute thrombocytopenia is an extremely rare side effect that may occur immediately after oxaliplatin infusion. This potentially fatal reaction is immune mediated and can be anticipated by mild hemorrhagic signs during previous administrations. This is the first report of acute thrombocytopenia occurring during adjuvant treatment of colorectal cancer with oxaliplatin. Clinicians should be aware of this adverse event in order to prevent possible serious consequences and stop further oxaliplatin administration.

Acute immune-mediated thrombocytopenia due to oxaliplatin administration: a case report / F. Pietrantonio, M. Di Bartolomeo, R. Buzzoni, E. Bajetta. - In: TUMORI. - ISSN 0300-8916. - 96:1(2010), pp. 154-156.

Acute immune-mediated thrombocytopenia due to oxaliplatin administration: a case report

Pietrantonio, Filippo;
2010

Abstract

Drug-induced acute thrombocytopenia is an extremely rare side effect that may occur immediately after oxaliplatin infusion. This potentially fatal reaction is immune mediated and can be anticipated by mild hemorrhagic signs during previous administrations. This is the first report of acute thrombocytopenia occurring during adjuvant treatment of colorectal cancer with oxaliplatin. Clinicians should be aware of this adverse event in order to prevent possible serious consequences and stop further oxaliplatin administration.
thrombocytopenia; oxaliplatin; colorectal cancer
Settore MED/06 - Oncologia Medica
Article (author)
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2434/563663
Citazioni
  • ???jsp.display-item.citation.pmc??? 3
  • Scopus 13
  • ???jsp.display-item.citation.isi??? 9
social impact